I take both Gabapentin and Elavil (Amitryptyline). However, the Elavil dose is
quite small being only 25mg @bedtime. I take the Gabapentin (3) times a day.
the Elavil helps me to get a more sound sleep.
So as far as your original question goes........they both are good for me! I like the
fact that I can sleep fairly well through the night (elavil), and I like that I do not have as much of the neuropathic pain (neuralgia's).
No real side effects from either except when first taking the Elavil, mouth was dry and a bit tired and that is because of not having the right kind of sleep (REM) for such a long time,so it helps you to start and get some "real" sleep.
There are a lot of folks who do not like Elavil because they say it makes them so tired. However, from experience, it may in the begining but that shall pass. Elavil is one of those drugs that have been around for a long, long, time and for me, has proven to be a big help for sleep at night.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.